Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 2, 2020, 8:12 PM CDT for Calumet County, Winnebago County, Wisconsin. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2020, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 2, 2020, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Calumet County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 57 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:15 PM CDT | TSTM WND DMG | Oshkosh, WI | 8 INCH DIAMETER TREE BRANCH DOWN IN THE STREET. |
| Jun 2, 8:45 PM CDT | TSTM WND DMG | Chilton, WI | TREES DOWN.SOME ON LIVE WIRES IN CHILTON. |
| Jun 2, 8:55 PM CDT | TSTM WND DMG | Se Chilton, WI | 12 INCH LIVE TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 5:48 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2089 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
162
WUUS53 KGRB 030112
SVRGRB
WIC015-139-030200-
/O.NEW.KGRB.SV.W.0015.200603T0112Z-200603T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
812 PM CDT Tue Jun 2 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Calumet County in east central Wisconsin...
Southeastern Winnebago County in east central Wisconsin...
* Until 900 PM CDT.
* At 811 PM CDT, severe thunderstorms were located along a line
extending from Northern Lake Winnebago to Central Lake Winnebago to
near Oshkosh to 8 miles northwest of North Fond Du Lac, moving east
at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Oshkosh, Menasha, Chilton, Brillion, St Anna, Central Lake
Winnebago, Northern Lake Winnebago, High Cliff State Park, Neenah
and Harrison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4423 8842 4420 8804 4389 8805 4389 8816
4394 8816 4394 8840 4389 8841 4389 8879
TIME...MOT...LOC 0111Z 286DEG 31KT 4414 8840 4403 8842 4396 8849 4391
8857
HAIL...1.25IN
WIND...60MPH
$$
Bersch1 follow-up statement
634
WWUS53 KGRB 030153
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
853 PM CDT Tue Jun 2 2020
WIC015-139-030200-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-200603T0200Z/
Calumet WI-Winnebago WI-
853 PM CDT Tue Jun 2 2020
...THE SEVERE THUNDERSTORM WARNING FOR CALUMET AND SOUTHEASTERN
WINNEBAGO COUNTIES WILL EXPIRE AT 900 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire. However small hail, gusty winds and heavy rain
are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
east central Wisconsin.
A Severe Thunderstorm Warning still remains in effect for eastern
Calumet County until 9:45 PM.
LAT...LON 4423 8842 4420 8804 4389 8805 4389 8816
4394 8816 4394 8840 4389 8841 4389 8879
TIME...MOT...LOC 0150Z 286DEG 31KT 4405 8796 4394 8799 4387 8806 4382
8814
$$
BerschWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 6:11 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 2, 6:11 PM CDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Green Bay WI 611 PM CDT Tue Jun 2 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 324 PM CDT Tue Jun 2 2020 Focus is on thunderstorms development and severe potential late this afternoon and tonight. At 20Z surface cold front was draped from west to east across the center of the CWA, roughly from Wausaukee to Marshfield, as evident by the wind shift to the W/NW. Seeing a few cu trying to develop near the front, while some higher clouds from the convection across MN also started to stream into northern and central WI. Further west, the main line of thunderstorms has persisted across central MN and continues to track E/SE. CAMs today have continually been slowing down the arrival of the convection into the WI and the GRB CWA. Latest (18Z and 19Z) HRRR shows a few storms getting into far northern WI around 22-23Z, but the bulk of the thunderstorms do not arrive until 01-02Z or so, across central and east- central WI. The 19Z sounding from GRB shows MUCAPE of 4000 J/kg, MLCAPE of 1700 J/kg, DCAPE of 1300 J/kg, and mid level lapse rates around 8.0 C/km. This is in line with the RAP analysis showing similar values across the southern two-thirds of WI or so. Once thunderstorms arrive there is more than sufficient instability for storms to produce damaging winds and large hail. While an isolated tornado cannot be ruled out completely, with marginal shear around 20 to 25 knots, SRH less than 100 m2/s2, and LCL heights ranging from 1500 to 2000m do not expect tornadoes to be a main concern. Of course, heavy downpours and frequently lightning can be expected within any storms. With storms arriving a couple hours later than the previous forecasts, also expecting storms to end a couple hours later, ending between 06-09Z from NW to SE across the area. Once storms and lingering showers clear out, clouds will also clear out by early to mid-morning on Wednesday. Wednesday is looking very summer-like. As sfc high builds into the area expecting dry weather and mostly sunny skies. Afternoon highs will range from the upper 70s in the Northwoods and along Lake Michigan, and from 80-85 degrees across central WI and the Fox Valley. Humidity will also fall with Tds in the mid 40s to mid 50s with light winds. .LONG TERM...Wednesday Night Through Tuesday Issued at 324 PM CDT Tue Jun 2 2020 Flattened, zonal flow remains expected to be in place across the northern tier of the CONUS through Friday. Then as a deep trough develops over the west coast, a building ridge across the western Great Lakes will lead to a warmer and more humid trend this weekend into early next week. Wednesday night through Thursday night...Relatively quiet weather remains expected to occur on Wednesday night as the cold front will linger across the far southern Great Lakes. Clear skies and light winds will lead to a relatively calm and pleasant night. The next shortwave trough is then expected to move across south-central Canada in the Thursday to Thursday night time period. It will push a weak front across the region during the same time frame. Although moisture and instability will be increasing ahead of the front, convergence along the front looks relatively weak and upper support will remain well to the north. So even though some thunderstorms will be possible, severe weather is looking unlikely at this time. Rest of the forecast...The chance of storms may continue into Friday if the front cannot sag far enough south on Thursday night. Also seeing evidence of a tail of a more potent shortwave moving across the northern Great Lakes, which could provide large scale lift. But for now, precip chances will remain low. Once this shortwave passes, the first half of the weekend is looking quiet as high pressure settles over the area. Then the arrival of more humid/unstable air will lead to increasing chances of storms late in the weekend into early next week. && .AVIATION...for 00Z TAF Issuance Issued at 611 PM CDT Tue Jun 2 2020 Showers and thunderstorms will affect the TAF sites tonight as a boundary sinks south through Wisconsin. Storms will be capable of producing damaging winds, large hail, and heavy downpours, mainly south of WI Hwy 29. As the storms move through MVFR and occasional IFR conditions are expected at TAF sites. Thunderstorms should clear most of the area by 06Z/Wed. Clouds will clear afterwards with mainly clear conditions by mid Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....KLJ LONG TERM......MPC AVIATION.......Kurimski
Hazardous weather outlook, Jun 2, 2:29 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CDT Tue Jun 2 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CDT Tue Jun 2 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Severe thunderstorms with damaging winds, large hail, and torrential rainfall are possible, mainly during the evening into early overnight. An isolated tornado is also possible. The greatest risk of severe storms will occur across central Wisconsin and the Fox Valley, generally south of Highway 29, between 6 pm and midnight. The risk of severe storms across the far north will be much lower. Locally heavy rainfall could result in ponding of water on roadways and flooding of low- lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms will be possible at times from Thursday afternoon into Friday, and again Sunday into Monday. It is too early to determine whether any of these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter are requested to forward any reports of damaging winds and large hail tonight. LMZ521-522-541>543-031930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CDT Tue Jun 2 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong thunderstorms with gusty winds, hail and torrential rainfall could pose a hazard to boaters late this afternoon and evening. Locally dense marine fog is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional storms are possible at times Thursday afternoon into Friday, and again Sunday into Monday. KLJ/MPC
In the hours before
Local storm report, Jun 2, 7:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
756 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 SSW POY SIPPI 44.12N 89.01W
06/02/2020 M1.25 INCH WAUSHARA WI STORM CHASER
&&
KURIMSKILocal storm report, Jun 2, 7:58 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
758 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL OSHKOSH 44.01N 88.55W
06/02/2020 M1.00 INCH WINNEBAGO WI LAW ENFORCEMENT
NORTHSIDE OF OSHKOSH.
&&
ROYELocal storm report, Jun 2, 7:59 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND DMG JUNCTION CITY 44.58N 89.75W
06/02/2020 PORTAGE WI PUBLIC
6 INCH DIAMETER TREE BRANCH SNAPPED AT MAIN AND NORTH
AVENUE. REPORT VIA SOCIAL MEDIA.
&&
ROYELocal storm report, Jun 2, 8:05 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
805 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST 4 WSW WAUPACA 44.31N 89.12W
06/02/2020 E40 MPH WAUPACA WI AMATEUR RADIO
8-10 INCH BRANCH DOWN ON HIGHWAY K AND PAFFREYVILLE RD.
&&
KURIMSKILocal storm report, Jun 2, 8:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
809 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 4 N RUSH LAKE 43.97N 88.85W
06/02/2020 E0.50 INCH WINNEBAGO WI LAW ENFORCEMENT
DIME SIZE HAIL ON HIGHWAY 91 AND COUNTY E. REPORT RELAYED
BY EM.
&&
KURIMSKILocal storm report, Jun 2, 8:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
812 PM CDT TUE JUN 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 4 N RUSH LAKE 43.97N 88.83W
06/02/2020 E45 MPH WINNEBAGO WI LAW ENFORCEMENT
ESTIMATED WIND GUST ON HIGHWAY 91 AND COUNTY E. REPORT
RELAYED BY EM.
&&
KURIMSKIThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:24 PM CDT | Severe Thunderstorm Warning | GRB | Waushara, Winnebago | 66 min |
| Jun 2, 7:45 PM CDT | Special Weather Statement | GRB | Outagamie | 45 min |
| Jun 2, 7:49 PM CDT | Areal Flood Advisory | GRB | Winnebago | 2 hr |
| Jun 2, 8:24 PM CDT | Special Weather Statement | GRB | Brown | 66 min |
| Jun 2, 8:37 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Kewaunee, Manitowoc | 68 min |
| Jun 2, 8:40 PM CDT | Special Marine Warning | GRB | 110 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.